Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Apr 21, 2007, 9:06 PM CDT for Randall County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2007, 9:06 PM CDT (02:06 UTC)
- Expired
- Apr 21, 2007, 11:00 PM CDT
- In force
- 114 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Randall County, TX
The radar
The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 16.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 220208 FFWAMA TXC381-220400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 906 PM CDT SAT APR 21 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... PALO DURO CANYON IN THE PANHANDLE OF TEXAS... * UNTIL 1100 PM CDT * AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM THAT WILL PRODUCE FLASH FLOODING 7 MILES SOUTHWEST OF PALO DURO CANYON...OR ABOUT 12 MILES SOUTHEAST OF CANYON. THIS STORM WILL LIKELY CAUSE FLOODING IN PALO DURO CANYON. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN AMARILLO. LAT...LON 3502 10186 3477 10195 3476 10163 3502 10164 $$ JORDAN
1 follow-up statement
000 WGUS74 KAMA 220256 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 957 PM CDT SAT APR 21 2007 TXC381-220307- RANDALL TX- 957 PM CDT SAT APR 21 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN RANDALL COUNTY... A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR CENTRAL OKLAHOMA. LAT...LON 3502 10186 3477 10195 3476 10163 3502 10164 $$ JOHNSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 5:30 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 21, 5:30 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 530 PM CDT SAT APR 21 2007 .DISCUSSION... BUSY THIS AFTERNOON WITH WX. STRONG UPPER LEVEL LOW PRESSURE SYSTEM BARRELING TOWARDS FCST AREA WITH PACIFIC COLD FRONT OVER ERN NM AND DRYLINE PUNCHING INTO WRN ZNS. TSTMS BLOWING UP AHEAD OF THESE SFC FEATURES AS PVA SPREADS THE AREA. EXPECT CONTINUED DVLPMT OF TSTMS WITH SVR POTENTIAL THIS EVENING. SOME DISCRETE SUPERCELLS FOLLOWED BY SQUALL LINE AS UPPER AND SFC FEATURES PLOW EWD AND NEWD ACROSS THE FCST AREA. CHC POPS W TO CATEGORICAL EASTERN HALF THRU 06Z... TAPERING OFF SHARPLY W TO E AFTER 06Z TNGT. TOR WATCH IN EFFECT ENTIRE FCST AREA TIL 05Z. DRY WX SUNDAY AND MOST OF MONDAY. HOWEVER...ANOTHER STRONG UPPER LOW WILL BE WAITING IN THE WINGS OVER THE FOUR CORNERS REGION...WITH LOW LVL MOISTURE RETURNING AGAIN LATE SUN NIGHT AND MONDAY. RETAINED SLGT CHC TO CHC POPS MON AFTN AND MON NIGHT. IT NOW SEEMS PLAUSIBLE THAT PNHDLS WILL LIKELY BE DRY SLOTTED MUCH OF TUE AND TUE NIGHT IF PROGGED PATH OF UPPER LOW VERIFIES. LOWERED POPS TO SLGT CHC DURG THOSE TIME PERIODS. RETURN TO DRY WX AGAIN WED AND BEYOND. WILL COMMENT THAT MEDIUM RANGE MODELS DISAGREE STRONGLY ON HANDLING OF NEXT PSBL SHORTWAVE TROF AROUND FRIDAY. GFS MOST PROGRESSIVE WHILE ECMWF AND UKMET ARE SLOWEST...AND WELL W OF FCST AREA. WITH THIS MUCH DISAGREEMENT AMONG LONGER RANGE MODELS...DECIDED IT WAS BEST TO LEAVE FCST DRY FROM WED ONWARD FOR NOW. PRETTY MUCH USED MEXMOS TEMPS AND POPS AFTER PERIOD 5. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 46 76 46 79 51 / 70 0 0 20 20 BEAVER OK 49 75 46 77 56 / 80 0 0 30 30 BOISE CITY OK 47 72 42 76 47 / 30 0 0 20 20 BORGER TX 50 78 52 80 57 / 80 0 0 20 20 BOYS RANCH TX 48 78 44 81 49 / 40 0 0 20 20 CANYON TX 46 76 45 79 49 / 60 0 0 20 20 CLARENDON TX 49 78 49 79 57 / 80 0 0 30 30 DALHART TX 45 73 40 77 46 / 30 0 0 20 20 GUYMON OK 50 76 46 79 54 / 80 0 0 20 20 HEREFORD TX 47 76 47 80 48 / 30 0 0 20 20 LIPSCOMB TX 51 76 49 78 57 / 90 0 0 30 30 PAMPA TX 50 76 52 77 58 / 80 0 0 30 30 SHAMROCK TX 51 78 52 78 59 / 80 0 0 30 30 WELLINGTON TX 52 79 53 80 60 / 90 0 0 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && ANDRADE
Hazardous weather outlook, Apr 21, 4:50 PM CDT, 4 hours 16 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 450 PM CDT SAT APR 21 2007 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 450 PM CDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES UNTIL MIDNIGHT CDT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EASTERN TWO THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES...GENERALLY EAST OF LINE EXTENDING FROM ELKHART KANSAS TO BUSHLAND. ACROSS THE WESTERN THIRD OF THE PANHANDLES...A FEW STORMS COULD BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON. AS AN UPPER LEVEL LOW APPROACHES THE AREA THIS AFTERNOON...THE DRYLINE IS EXPECTED TO BECOME ESTABLISHED ACROSS THE WESTERN THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE AND THEN MOVE EASTWARD ACROSS THE CENTRAL AND EASTERN PANHANDLES THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND A FEW STORMS WILL LIKELY PRODUCE TORNADOES. A FEW STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND FLASH FLOODING...BUT DUE THE EXPECTED FAST MOVEMENT OF STORMS...WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED. IN ADDITION...WINDS WILL BE SUSTAINED AT 20 TO 30 MPH WITH HIGHER GUSTS. CAUTION IS ADVISED ON AREA LAKES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT CHANCE TO CHANCE FOR MORE THUNDERSTORMS MONDAY AFTERNOON THROUGH TUESDAY NIGHT. A FEW STORMS MAY BECOME SEVERE BOTH MONDAY AND TUESDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT AND PREPARE FOR LIKELY ACTIVATION THIS AFTERNOON AND EVENING... ESPECIALLY AREAS EAST OF A LINE EXTENDING FROM DALHART TO HEREFORD. WYNNE/ANDRADE
In the hours before
Local storm report, Apr 21, 8:19 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
819 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0807 PM TORNADO 6 SE DUMAS 35.80N 101.89W
04/21/2007 MOORE TX TRAINED SPOTTER
ROPE TORNADO - NEAR FARM TO MARKET ROAD 1284 - SPOTTER
6 MILES EAST OF DUMAS LOOKING SOUTH SOUTHWEST
&&
KJSLocal storm report, Apr 21, 8:33 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
833 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 5 SW AMARILLO 35.15N 101.88W
04/21/2007 M0.88 INCH RANDALL TX CITY OFFICIAL
&&
SMBLocal storm report, Apr 21, 8:40 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
840 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0839 PM TORNADO 5 NE SUNRAY 36.07N 101.76W
04/21/2007 SHERMAN TX STORM CHASER
&&
SMBLocal storm report, Apr 21, 8:44 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
844 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 5 S WILDORADO 35.14N 102.24W
04/21/2007 M0.88 INCH DEAF SMITH TX AMATEUR RADIO
ON FARM TO MARKET ROAD 809
&&
KJSLocal storm report, Apr 21, 8:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
855 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0854 PM TORNADO 5 SW SUNRAY 35.97N 101.89W
04/21/2007 MOORE TX STORM CHASER
&&
SMBLocal storm report, Apr 21, 9:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
904 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL CANYON 34.98N 101.92W
04/21/2007 M0.88 INCH RANDALL TX AMATEUR RADIO
AT U.S. HIGHWAY 60 AND FARM TO MARKET ROAD 168
&&
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:17 PM CDT | Tornado Warning | AMA | Moore | 43 min |
| Apr 21, 7:20 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Sherman | 55 min |
| Apr 21, 7:30 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 60 min |
| Apr 21, 7:39 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 66 min |
| Apr 21, 7:45 PM CDT | Tornado Warning | AMA | Sherman | 45 min |
| Apr 21, 7:52 PM CDT | Tornado Warning | AMA | Moore | 23 min |
| Apr 21, 8:12 PM CDT | Tornado Warning | AMA | Moore | 48 min |
| Apr 21, 8:18 PM CDT | Tornado Warning | AMA | Armstrong | 42 min |
| Apr 21, 8:19 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 35 min |
| Apr 21, 8:27 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 33 min |
| Apr 21, 8:35 PM CDT | Tornado Warning | AMA | Sherman | 40 min |
| Apr 21, 8:41 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 64 min |
| Apr 21, 8:57 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 63 min |
| Apr 21, 9:16 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 59 min |
| Apr 21, 9:25 PM CDT | Tornado Warning | AMA | Carson | 35 min |
| Apr 21, 9:50 PM CDT | Tornado Warning | AMA | Gray | 29 min |
| Apr 21, 9:55 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 20 min |
| Apr 21, 10:08 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 52 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.